I have been taking Melatonin for a aid sleep, it helps wonderfully, but of course there is a negative.
I notice the next day after taking it i get diarrhea and sometimes other symptoms.
Would be be ok to keep taking it? Ive been on it a month and I'm fine other then that. I really hate to stop taking them but i don't want to cause harm to my body either. I do have IBS. Recommendations??
Melatonin sickness question about symptoms?
- 21 Feb 2016 by my2kin04
- 2 May 2016
- diarrhea, sleep disorders, melatonin, sleep, symptom, sleep disorder
my2kin04; yes the Melatonin well be fine to keep taking but next time you might try the regular one that is not the timed release and see if it works any different. Could be just part of the IBS acting up but nothing in the Melatonin would trigger that. Your fine.As long as the diarrhea is not for long periods of time you want to replace your fluids like when you're not having diarrhea make sure you drink some extra water. Have a good day glad you are finally getting so rest on a regular basis. Chuck1957
I developed the same reaction to Melatonin as you with regards to diarrhea. I reduced the dose to 0.5 mg & the diarrhea continued plus I started getting additional reactions... sneezing & runny nose all day. I went to Natural Therapy Store to get liquid Melatonin & was advised not to take it. They recommended Passion Flower Elixer with a full money back policy if I had any probs with it. I have not tried it yet but will post when I do. I think continuing to take a med you are not tolerating well can eventually cause additional probs. What dosage of Melatonin are you taking?
- Melatonin Information for Consumers
- Melatonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Melatonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2010 • 1 answer
Posted 15 Jan 2016 • 4 answers
Posted 19 Feb 2016 • 0 answers
Posted 27 Apr 2016 • 1 answer
Posted 4 Aug 2016 • 0 answers